Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 16, 2019, 6:16 PM CST for Jefferson Davis County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2019, 6:16 PM CST (00:16 UTC)
- Expired
- Dec 16, 2019, 6:48 PM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 2:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1447 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.9
The text
As transmitted.
892
WFUS54 KJAN 170016
TORJAN
MSC065-170100-
/O.NEW.KJAN.TO.W.0112.191217T0016Z-191217T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
616 PM CST Mon Dec 16 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Jefferson Davis County in south central Mississippi...
* Until 700 PM CST.
* At 616 PM CST, a severe thunderstorm capable of producing a tornado
was located near Progress, or 19 miles south of Pinola, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Prentiss around 625 PM CST.
Clem around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3168 8997 3177 8984 3177 8976 3162 8976
3161 8975 3158 8975 3154 8998
TIME...MOT...LOC 0016Z 236DEG 35KT 3160 8997
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
EC3 follow-up statements
735
WWUS54 KJAN 170030
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
630 PM CST Mon Dec 16 2019
MSC065-170100-
/O.CON.KJAN.TO.W.0112.000000T0000Z-191217T0100Z/
Jefferson Davis MS-
630 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN JEFFERSON DAVIS COUNTY...
At 630 PM CST, a severe thunderstorm capable of producing a tornado
was located near Prentiss, or 16 miles south of Pinola, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Clem around 640 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3170 8993 3177 8984 3177 8976 3162 8976
3161 8990
TIME...MOT...LOC 0030Z 235DEG 32KT 3166 8987
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
EC406
WWUS54 KJAN 170034
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
634 PM CST Mon Dec 16 2019
MSC065-170100-
/O.CON.KJAN.TO.W.0112.000000T0000Z-191217T0100Z/
Jefferson Davis MS-
634 PM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN JEFFERSON DAVIS COUNTY...
At 634 PM CST, a severe thunderstorm capable of producing a tornado
was located over Clem, or 13 miles southwest of Magee, moving
northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jefferson Davis County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3170 8993 3177 8984 3177 8976 3162 8976
3161 8990
TIME...MOT...LOC 0034Z 236DEG 35KT 3169 8983
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
EC247
WWUS54 KJAN 170048
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
648 PM CST Mon Dec 16 2019
MSC065-170058-
/O.CAN.KJAN.TO.W.0112.000000T0000Z-191217T0100Z/
Jefferson Davis MS-
648 PM CST Mon Dec 16 2019
...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON DAVIS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out Jefferson Davis
County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for central
Mississippi. A Tornado Watch also remains in effect until 900 PM CST
for south central Mississippi.
LAT...LON 3170 8993 3177 8984 3177 8976 3162 8976
3161 8990
TIME...MOT...LOC 0046Z 236DEG 35KT 3177 8969
$$
ECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 16, 5:14 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 16, 5:14 PM CST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 514 PM CST Mon Dec 16 2019 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Mostly IFR conditions will be prevalent tonight with widespread thunderstorms in advance of a cold front moving through the area. With the frontal passage, southerly winds at 10 to 20 knots will switch to the northwest and become gusty, especially Tuesday afternoon. The rain will taper off from the northwest late tonight as ceilings slowly rise to MVFR. Isolated showers will continue over southeast portions Tuesday morning, otherwise MVFR ceilings will prevail./GG/ && .DISCUSSION... Rest of this afternoon through Tuesday: Rest of this afternoon-evening: Severe weather will remain likely through the region through this evening, with severe weather potential lingering across central to southeast Mississippi & the Interstate 59 corridor through 10PM. The frontal boundary is analyzed across the ArkLaMiss Delta, with isolated supercell structures further south across the Highway 84 corridor & more linear QLCS structures closer to the surface frontal axis. Out ahead, juxtaposition of anomalous destabilization (i.e. 1000-1500 J/kg MLCAPE) & deep layer shear (i.e. effective bulk shear of 55kts+) continue to favor supercell & QLCS structures through the afternoon-evening hours. With strong clockwise curving hodgraphs & nearly 250-300+ m2/s2 effective storm relative helicity, this will continue to favor supercell & QLCS segments & tornadoes, some possibly strong. A new tornado watch has been issued for areas east of the Interstate 55 corridor through 9PM this evening. Expect this potential will move near or just before rush hour through early evening along the Interstate 55 corridor & near Brookhaven to Columbus & into the Pine Belt & Interstate 59 corridor into the early-late evening hours. Remain weather aware & have your severe weather plans in place through this evening! Tuesday through Sunday: A period of calmer weather is in store for the extended period. Early on, broad mid level ridge will build into the region from the west as long wave trough departs to the east. This will translate to dry northerly winds and cool conditions through much of the week. Meanwhile, another bit of southern stream energy will move ashore along the CA coast and into the Intermountain West by mid week. The moisture starved system will quickly move through the Rockies into the southern Plains by the end of the week. Though dry surface high pressure looks to remain wedged into the area from the northeast, mid and high level moisture will be on the increase as the system moves into the lower MS valley. Mostly a light rain event will be seen Saturday through Sunday as the low level dry air eats up the majority of what falls. /GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 40 47 30 50 / 90 9 1 1 Meridian 44 49 30 51 / 82 29 1 1 Vicksburg 39 47 31 52 / 81 7 1 1 Hattiesburg 46 51 31 52 / 84 33 0 0 Natchez 41 47 31 52 / 87 7 1 1 Greenville 36 44 30 48 / 53 5 1 1 Greenwood 38 44 30 48 / 78 5 1 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Dec 16, 11:14 AM CST, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1114 AM CST Mon Dec 16 2019 ARZ074-075-LAZ007-MSZ018-019-034-171715- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington- 1114 AM CST Mon Dec 16 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Remainder of Today through Tonight Remainder of today through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ008-009-015-MSZ025>033-035-036-038>041-045-046-051-052-056>058- 063>066-072>074-171715- West Carroll-East Carroll-Richland-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys- Holmes-Winston-Noxubee-Issaquena-Sharkey-Neshoba-Kemper-Newton- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 1114 AM CST Mon Dec 16 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Remainder of Today through Tonight Remainder of today through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ016-023>026-MSZ037-042>044-047>050-053>055-059>062-171715- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Attala-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Scott-Claiborne-Copiah- Simpson-Jefferson-Adams-Franklin MS-Lincoln- 1114 AM CST Mon Dec 16 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Remainder of Today through Tonight Remainder of today through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Dec 16, 5:23 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO SUMRALL 31.42N 89.54W
12/16/2019 LAMAR MS EMERGENCY MNGR
REPORTS OF A TORNADO ON THE GROUND IN
SUMRALL.
&&
DBLocal storm report, Dec 16, 5:46 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TORNADO SUMRALL 31.42N 89.55W
12/16/2019 LAMAR MS EMERGENCY MNGR
*** 7 INJ ***
A HOME WAS DESTROYED IN SUMRALL. SEVERAL
INJURIES WERE ALSO REPORTED.
&&
DBLocal storm report, Dec 16, 5:57 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TORNADO 4 WSW CLEM 31.69N 89.84W
12/16/2019 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES AND POWER LINES DOWNED OFF OF
WHITESAND CHURCH ROAD. TREES ARE ALSO ON A
BARN.
&&
DBLocal storm report, Dec 16, 6:05 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 2 NNE LAUREL 31.72N 89.14W
12/16/2019 E1.25 INCH JONES MS EMERGENCY MNGR
HALF DOLLAR HAIL REPORTED NEAR LAUREL.
&&
DBSpecial weather statement, Dec 16, 6:07 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
607 PM CST Mon Dec 16 2019
MSZ049-055-170030-
Rankin MS-Simpson MS-
607 PM CST Mon Dec 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN AND NORTHERN
SIMPSON COUNTIES UNTIL 630 PM CST...
At 607 PM CST, Meteorologists were tracking a strong thunderstorm
near Star, moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Star and Monterey around 610 PM CST.
Piney Woods around 615 PM CST.
Cato around 620 PM CST.
Johns around 625 PM CST.
Other locations impacted by this storm include D'Lo, Braxton and
Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 800 PM CST for central
Mississippi. A Tornado Watch also remains in effect until 900 PM CST
for central Mississippi.
LAT...LON 3195 9019 3199 9021 3199 9022 3201 9023
3202 9022 3203 9025 3204 9023 3209 9023
3209 9025 3210 9024 3211 9025 3213 9024
3234 8973 3198 8973 3194 9019
TIME...MOT...LOC 0007Z 252DEG 49KT 3208 9010
ECLocal storm report, Dec 16, 6:12 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TORNADO 2 WSW MIZE 31.86N 89.59W
12/16/2019 SMITH MS STORM CHASER
REPORT OF A TORNADO CROSSING HIGHWAY 28 WEST
OF MIZE. TREES AND POWER LINES BLOCKING THE
HIGHWAY.
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:07 PM CST | Special Weather Statement | JAN | Rankin | 23 min |
| Dec 16, 6:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 38 min |
| Dec 16, 6:22 PM CST | Tornado Warning | JAN | Clarke | 53 min |
| Dec 16, 6:39 PM CST | Tornado Warning | JAN | Covington, Simpson, Smith | 66 min |
| Dec 16, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 39 min |
| Dec 16, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 37 min |
| Dec 16, 7:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 53 min |
| Dec 16, 7:41 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 64 min |
| Dec 16, 7:51 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 54 min |
| Dec 16, 8:09 PM CST | Tornado Warning | JAN | Clarke | 36 min |
| Dec 16, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 45 min |
| Dec 16, 8:43 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 47 min |
| Dec 16, 10:52 PM CST | Special Weather Statement | JAN | Forrest | 23 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.